Did you know that many common medications actually deplete or rob your body of nutrients? I mean, they literally suck the nutrients right out of your body!
And with 70% of Americans taking either prescription or over the counter medication of some sort, a LOT of people are feeling these affects! No wonder we get tired so easy or have digestive issues along with many other lingering ailments.
Are you aware of what nutrients your body is losing from the medications you take? Medications that are common such as statins, thyroid meds, oral contraceptives and even things like NSaids for inflammation. The list doesn’t stop there.
I had wondered why I was always SO tired and I finally figured out ONE of the reasons was the over the counter meds I was taking. I did my research and with that, developed a list that you can download for FREE.
It’s simple. Find the medication you take and it will list the vitamin or mineral it depletes. You may be able to replenish these nutrients by taking a simple supplement. Before you begin taking any supplements, you should always check with your Doctor first.
For me, it was Vitamins B and Magnesium that were being depleted and once I replaced them I had a surge of energy and my digestion improved.
Medications (Over the Counter AND Prescription) are known to cause side effects, but a lesser known side effect is what happens without any warning: nutrient deficiency.
This information helped me and now I’m sharing this valuable resource with you for free!
If you’re a woman taking hormones, were you aware that when you take estrogen, it depletes the body of B vitamins, regardless of the form of estrogen (it can be oral contraceptives (birth control), bioidentical hormones or sythentic).
NO WONDER we are tired all the time! The exact drugs that are trying to help us are robbing us of something else we need. See more in is this article.
All of this makes me really think about our bodies, the body that God created, and how we have been trying to get ahead of the aging curve for so long!
Does anyone ever think, maybe we’re going about this all wrong? Is there a better way than taking so much medication? Has it just become habit to pop a pill?
Antibiotics were a huge contributor to my gut issues.
Antibiotics are widely used and they deplete a wide variety of nutrients, and not so surprisingly, they deplete normal gut flora which leads to inflammation, weight gain, leaky gut, fatigue, poor sleep and digestive issues just to name a few.
According to Dr. Harland C. Bieley MD, a physician who practicing anti-aging and function medicine, He further notes these findings:
“Trimethoprim8 and quinolone antibiotics such as Cipro®9 deplete the body of nearly the same gut flora and the same nutrients: Bifidobacterium bifidum, Lactobacillus acidophilus, biotin, folic acid, inositol, vitamin B1, vitamin B2, vitamin B3, vitamin B6, vitamin B12, and vitamin K.
Blood pressure-lowering medications routinely deplete nutrients. Here are some examples of classes and agents that induce nutrient losses:
- Loop diuretics like Lasix®10 deplete the body of calcium, magnesium, potassium, sodium, vitamin B1, vitamin B6, vitamin C, and zinc. Loop diuretics increase magnesium excretion and inhibit passive magnesium absorption.11
- Thiazide diuretics like hydrochlorothiazide12 deplete the body of CoQ10, magnesium, potassium, phosphorus, sodium, and zinc.
- Beta blockers such as propranolol13 deplete the body of CoQ10 and melatonin.
- ACE inhibitors such as lisinopril14 deplete the body of zinc and sodium.”
Magnesium, a nutrient that many women are deficient in to start, and that plays a HUGE role in approximately 300 functions in the body, is depleted by over 100 medicines!
Some that cause magnesium depletion are atenolol, estrogen, and numerous antibiotics such as amikacin, doxycycline, and more. Magnesium is a co-factor for adenosine triphosphate (ATP), and is critical in energy production.
“Serum magnesium can be normal in the presence of intracellular magnesium depletion, and the occurrence of a low serum level usually indicates significant magnesium deficiency.”3 Notes Dr. Bieley. A red blood cell (RBC) magnesium test would be a better test to determine magnesium deficiency, compared to serum magnesium.
This is the Magnesium supplement that I take every night before I go to sleep. It helps my body calm down, sleep better, better bowels movements and less anxiety! If you’re feeling these symptoms, you may be deficient in Magnesium just like I was! Magnesium link
This Huff Post article also references more examples, and it helps guide you to avoid drug-induced nutrient depletion and even replace your medications with Natural supplements.
Another personal example –
One of my friends has to take Thyroid medication because 75% of her thyroid was removed when she was a child. She will be on this medication for the rest of her life. But one thing NO ONE, including her doctor, ever told her was that the medication she takes for her thyroid, depletes IRON from her body.
Our body needs a certain amount of Iron as it is an essential element for blood production.
If you lack it, you may experience fatigue or digestive issues and other symptoms. My friend needs to take an Iron supplement to counter this. Here’s one I recommend – it is a food based supplement so it will NOT cause constipation. I have personally used this supplement in the past. Iron please add to amazon affiliate:
Common medications deplete vital nutrients that are essential to your health and everyday living.
NO wonder you’re tired!
If that’s not enough, America is a nation of pill poppers.
Mayo Clinic presented a study in 2013 that showed that nearly 7 out of 10 Americans take prescription drugs. More than half take two drugs. Senior citizens, 65 and older, take on average 14 or more prescription drugs per year. This creates a major concern with multiple prescriptions creating negative drug interactions.
According to Wellness Resources, Drugs can be life-saving in many circumstances. When they are required and managed well, they provide a purpose. Many times, however, drugs create insidious nutrient depletions, and rob the body of precious nutrients.
The nutrient depletions induced by the drug often causes further loss of health. This is especially concerning for our senior citizens who take multiple medications. They are often handed a prescription to deal with the side effects of another prescription. Many times, the side effects are a result of the nutrients depleted from marginal nutritional health to begin with. Here are some things that you need to be aware.
Here are a few of the Nutrient Depletions Caused by Top 10 Drugs in 2014
1. Synthroid, 22.6 million
2. Crestor, 22.5 million
3. Nexium, 18.6 million
4. Ventolin HFA, 17.5 million
5. Advair Diskus, 15.0 million
6. Diovan, 11.4 million
7. Lantus Solostar, 10.1 million
8. Cymbalta, 10.0 million
9. Vyvanse, 10.0 million
10. Lyrica, 9.6 million
“If your doctor doesn’t tell you that it may be a possibility, or if you’re not reading medical literature to stay up to date, you might not know that some medications can cause nutrient deficiency with long-term use,” says Dr. Laura Carr, a pharmacist at Harvard-affiliated Massachusetts General Hospital.
Basically, our country is facing drug-induced depletion and for every dollar we spend on medication, we have to spend another dollar putting back what our body is being robbed of and I can site source after source! https://www.huffingtonpost.com/hyla-cass-md/is-your-medication-robbin_b_679382.html
Besides taking supplements, how can we prevent these deficiencies?
- Transition from eating pre-packaged foods that lack nutrients to eating foods that provide nutrients to our bodies. Eating whole foods as a means to “heal” our issues instead of turning to medications so quickly (it has become our habit of a quick fix society). Our bodies have the God given ability to heal themselves if given a chance.
- Using natural remedies such as essential oils.
- Prayer! There is a relationship between prayer and wellness.
In a sense, many drugs act like an “anti-vitamin” pill, stripping away substances you need for good health. Therefore, the nutrient depletion caused by the drugs – rather than the drugs themselves – is often what is responsible for many side effects associated with pharmaceuticals according to Life Extension magazine
It’s our own responsibility to be informed, so check out the Free guide now.
Talk to your Doctor and then begin incorporating some changes into your overall health and wellness routine.
Eat more whole foods, add in natural remedies and make God and prayer part of your daily life – this will help you live a healthier overall lifestyle and save you money!